Alert archive / Michigan / Beach Hazards Statements in 2022
Beach Hazards Statement 8, NWS Northern Indiana
NWS Northern Indiana issued this beach hazards statement at Aug 10, 2022, 4:07 AM EDT. It took effect at Aug 11, 2022, 8:00 AM EDT. It was in force for 21 hr.
The area
The counties it named.
The facts
- Issued
- Aug 10, 2022, 4:07 AM EDT (08:07 UTC)
- In effect from
- Aug 11, 2022, 8:00 AM EDT
- Expired
- Aug 12, 2022, 5:00 AM EDT
- In force
- 21 hr
- Issued by
- NWS Northern Indiana
The text
As transmitted.
604 WHUS43 KIWX 100807 CFWIWX Coastal Hazard Message National Weather Service Northern Indiana 407 AM EDT Wed Aug 10 2022 INZ003-MIZ077-101615- /O.NEW.KIWX.BH.S.0008.220811T1200Z-220812T0900Z/ La Porte-Berrien- 407 AM EDT Wed Aug 10 2022 /307 AM CDT Wed Aug 10 2022/ ...BEACH HAZARDS STATEMENT IN EFFECT FROM THURSDAY MORNING THROUGH LATE THURSDAY NIGHT... * WHAT...High wave action, strong currents, and dangerous swimming conditions expected. Piers will be heavily swamped by waves. North winds 15 to 25 mph. Waves of 2 to 4 feet building to 4 to 6 feet Thursday afternoon and evening. * WHERE...In Indiana, La Porte county. In Michigan, Berrien county. * WHEN...From Thursday morning through late Thursday night. * IMPACTS...Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. Do not venture out on piers. && $$
9 follow-up statements
365 WHUS43 KIWX 101428 CFWIWX Coastal Hazard Message National Weather Service Northern Indiana 1028 AM EDT Wed Aug 10 2022 INZ003-MIZ077-102230- /O.CON.KIWX.BH.S.0008.220811T1200Z-220812T0900Z/ La Porte-Berrien- 1028 AM EDT Wed Aug 10 2022 /928 AM CDT Wed Aug 10 2022/ ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH LATE THURSDAY NIGHT... * WHAT...High wave action, strong currents, and dangerous swimming conditions expected. Piers will be heavily swamped by waves. North winds 15 to 25 mph. Waves 3 to 6 feet. * WHERE...In Indiana, La Porte county. In Michigan, Berrien county. * WHEN...From Thursday morning through late Thursday night. * IMPACTS...Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. Do not venture out on piers. && $$
601 WHUS43 KIWX 101933 CFWIWX Coastal Hazard Message National Weather Service Northern Indiana 333 PM EDT Wed Aug 10 2022 INZ003-MIZ077-110345- /O.CON.KIWX.BH.S.0008.220811T1200Z-220812T0900Z/ La Porte-Berrien- 333 PM EDT Wed Aug 10 2022 /233 PM CDT Wed Aug 10 2022/ ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH LATE THURSDAY NIGHT... * WHAT...High wave action, strong currents, and dangerous swimming conditions expected. Piers will be heavily swamped by waves. North to northeast winds 15 to 25 mph. Waves 3 to 6 feet. * WHERE...In Indiana, La Porte county. In Michigan, Berrien county. * WHEN...From Thursday morning through late Thursday night. * IMPACTS...Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. Do not venture out on piers. && $$
610 WHUS43 KIWX 110248 CFWIWX Coastal Hazard Message National Weather Service Northern Indiana 1048 PM EDT Wed Aug 10 2022 INZ003-MIZ077-111100- /O.CON.KIWX.BH.S.0008.220811T1200Z-220812T0900Z/ La Porte-Berrien- 1048 PM EDT Wed Aug 10 2022 /948 PM CDT Wed Aug 10 2022/ ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 8 AM EDT /7 AM CDT/ THURSDAY THROUGH LATE THURSDAY NIGHT... * WHAT...High wave action, strong currents, and dangerous swimming conditions expected. Piers will be heavily swamped by waves. North to northeast winds 15 to 25 mph. Waves 3 to 5 feet. * WHERE...In Indiana, La Porte county. In Michigan, Berrien county. * WHEN...From Thursday morning through late Thursday night. * IMPACTS...Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. Do not venture out on piers. && $$ Andersen
899 WHUS43 KIWX 110755 CFWIWX Coastal Hazard Message National Weather Service Northern Indiana 355 AM EDT Thu Aug 11 2022 INZ003-MIZ077-111600- /O.CON.KIWX.BH.S.0008.220811T1200Z-220812T0900Z/ La Porte-Berrien- 355 AM EDT Thu Aug 11 2022 /255 AM CDT Thu Aug 11 2022/ ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 8 AM EDT /7 AM CDT/ THIS MORNING THROUGH LATE TONIGHT... * WHAT...High wave action, strong currents, and dangerous swimming conditions expected. Piers will be heavily swamped by waves. North to northeast winds 15 to 25 mph. Waves building to 3 to 5 feet this afternoon and continuing into tonight. * WHERE...In Indiana, La Porte county. In Michigan, Berrien county. * WHEN...From 8 AM EDT /7 AM CDT/ this morning through late tonight. * IMPACTS...Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. Do not venture out on piers. && $$
176 WHUS43 KIWX 110807 CCA CFWIWX Coastal Hazard Message...CORRECTED National Weather Service Northern Indiana 407 AM EDT Thu Aug 11 2022 INZ003-MIZ077-111600- /O.COR.KIWX.BH.S.0008.220811T1200Z-220812T0900Z/ La Porte-Berrien- 407 AM EDT Thu Aug 11 2022 /307 AM CDT Thu Aug 11 2022/ ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 8 AM EDT /7 AM CDT/ THIS MORNING THROUGH LATE TONIGHT... * WHAT...High wave action, strong currents, and dangerous swimming conditions expected. Piers will be heavily swamped by waves. North winds 15 to 25 mph. Waves building to 3 to 5 feet this afternoon and continuing into tonight. * WHERE...In Indiana, La Porte county. In Michigan, Berrien county. * WHEN...From 8 AM EDT /7 AM CDT/ this morning through late tonight. * IMPACTS...Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. Do not venture out on piers. && $$
578 WHUS43 KIWX 111439 CFWIWX Coastal Hazard Message National Weather Service Northern Indiana 1039 AM EDT Thu Aug 11 2022 INZ003-MIZ077-112245- /O.CON.KIWX.BH.S.0008.000000T0000Z-220812T0900Z/ La Porte-Berrien- 1039 AM EDT Thu Aug 11 2022 /939 AM CDT Thu Aug 11 2022/ ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH LATE TONIGHT... * WHAT...High wave action, strong currents, and dangerous swimming conditions expected. Piers will be heavily swamped by waves. North winds 15 to 25 mph. Waves building to 3 to 5 feet this afternoon and continuing into tonight. * WHERE...In Indiana, La Porte county. In Michigan, Berrien county. * WHEN...Through late tonight. * IMPACTS...Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. Do not venture out on piers. && $$
559 WHUS43 KIWX 111940 CFWIWX Coastal Hazard Message National Weather Service Northern Indiana 340 PM EDT Thu Aug 11 2022 INZ003-MIZ077-120345- /O.CON.KIWX.BH.S.0008.000000T0000Z-220812T0900Z/ La Porte-Berrien- 340 PM EDT Thu Aug 11 2022 /240 PM CDT Thu Aug 11 2022/ ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH LATE TONIGHT... * WHAT...High wave action, strong currents, and dangerous swimming conditions expected. Piers will be heavily swamped by waves. North winds 15 to 25 mph. Waves 3 to 6 feet. * WHERE...In Indiana, La Porte county. In Michigan, Berrien county. * WHEN...Through late tonight. * IMPACTS...Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. Do not venture out on piers. && $$
436 WHUS43 KIWX 120302 CFWIWX Coastal Hazard Message National Weather Service Northern Indiana 1102 PM EDT Thu Aug 11 2022 INZ003-MIZ077-120900- /O.CON.KIWX.BH.S.0008.000000T0000Z-220812T0900Z/ La Porte-Berrien- 1102 PM EDT Thu Aug 11 2022 /1002 PM CDT Thu Aug 11 2022/ ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 5 AM EDT /4 AM CDT/ FRIDAY... * WHAT...High wave action, strong currents, and dangerous swimming conditions expected. Piers will be heavily swamped by waves. North winds 15 to 25 mph. Waves 3 to 5 feet. * WHERE...In Indiana, La Porte county. In Michigan, Berrien county. * WHEN...Until 5 AM EDT /4 AM CDT/ Friday. * IMPACTS...Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. Do not venture out on piers. && $$ Andersen
844 WHUS43 KIWX 120906 CFWIWX Coastal Hazard Message National Weather Service Northern Indiana 506 AM EDT Fri Aug 12 2022 INZ003-MIZ077-121015- /O.EXP.KIWX.BH.S.0008.000000T0000Z-220812T0900Z/ La Porte-Berrien- 506 AM EDT Fri Aug 12 2022 /406 AM CDT Fri Aug 12 2022/ ...BEACH HAZARDS STATEMENT HAS EXPIRED... Winds and waves have dropped below threshold so statement has been allowed to expire. Winds and waves will continue to drop through the morning hours. $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this beach hazards statement went out at Aug 10, 1:28 AM EDT, 2 hours 39 minutes earlier.
Area forecast discussion, Aug 10, 1:28 AM EDT, 2 hours 39 minutes before
Area Forecast Discussion National Weather Service Northern Indiana 128 AM EDT Wed Aug 10 2022 .SYNOPSIS... Issued at 121 AM EDT Wed Aug 10 2022 Overnight patchy fog will be possible, and may be dense in spots. Otherwise, variable cloud cover and drier, cooler conditions this week. Highs will be in the 70s and lower 80s, with overnight lows in the 50s and lower 60s. && .SHORT TERM...(This Evening through Wednesday) Issued at 108 PM EDT Tue Aug 9 2022 A cold front located south of the area has become nearly stationary. Weak isentropic lift bringing mid-level moisture in from the west has resulted in lingering showers this afternoon south of US 24. This will continue to dissipate this evening as drier low-level air filters in from the north. Wednesday this then expected to be mild and dry with mostly clear skies allowing temperatures to warm into the low 80s despite being on the cool side of the front. && .LONG TERM...(Wednesday Night through Tuesday) Issued at 108 PM EDT Tue Aug 9 2022 Broad upper troughing will be over the northeastern quarter of the continent going into the middle of the week. This will keep temperatures near to below normal with highs in upper 70s to low 80s. Wednesday night will remain mostly dry, but another front is forecast to drop from the north by Thursday morning, initiating light rain showers and then possibly a few thunderstorms by afternoon. yet moisture will be limited so this is still somewhat uncertain. Even cooler conditions will then follow with Thursday night lows in the low to mid 50s and highs only in the mid to upper 70s on Friday. High pressure will try to build in from the west on Saturday, but will be held back by the eastern trough, keeping the region under northwest flow aloft. Models then indicate the arrival of a fairly moist shortwave Saturday night into Sunday, followed by a second wave on Sunday night into Monday, with activity possibly continuing into Tuesday. && .AVIATION...(For the 06Z TAFS through 06Z Wednesday Night) Issued at 128 AM EDT Wed Aug 10 2022 Deeper mixing at KSBN Tuesday afternoon should help to preclude BR formation near daybreak and maintain VFR conditions through the forecast period. More shallow mixed depth at KFWA with higher, 65F crossover temperature, points to potential IFR, even periodic LIFR conditions next few hours through sunrise. Already have fallen 1F below crossover and shallow fog at airport has commenced. For now have trended forecast lower/tempo 1SM and will continue to monitor for more dense fog development in the Maumee River Valley. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SYNOPSIS...Murphy SHORT TERM...Cobb LONG TERM...Cobb AVIATION...Murphy Visit us at www.weather.gov/iwx Follow us on Facebook...Twitter...and YouTube at: www.facebook.com/NWSNorthernIndiana www.twitter.com/nwsiwx www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Aug 9, 2:57 PM EDT, 13 hours 10 minutes before
Hazardous Weather Outlook National Weather Service Northern Indiana 257 PM EDT Tue Aug 9 2022 INZ004>009-012>018-020-022>027-032>034-MIZ078>081-OHZ001-002-004-005- 015-016-024-025-101900- St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke-Pulaski- Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN-Miami- Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Cass MI- St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance-Henry- Paulding-Putnam-Van Wert-Allen OH- 257 PM EDT Tue Aug 9 2022 /157 PM CDT Tue Aug 9 2022/ This Hazardous Weather Outlook is for northern Indiana, southwest Michigan and northwest Ohio. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. INZ003-MIZ077-101900- La Porte-Berrien- 257 PM EDT Tue Aug 9 2022 /157 PM CDT Tue Aug 9 2022/ ...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 5 PM EDT /4 PM CDT/ THIS AFTERNOON... This Hazardous Weather Outlook is for northern Indiana and southwest Michigan. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement. Life-threatening waves and currents are expected through this afternoon. Those visiting Lake Michigan beaches should plan to stay out of the water. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LMZ043-046-101900- New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 257 PM EDT Tue Aug 9 2022 This Hazardous Weather Outlook is for the nearshore waters of southeastern Lake Michigan. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Aug 10, 3:41 AM EDT, 26 minutes before
Special Weather Statement National Weather Service Northern Indiana 341 AM EDT Wed Aug 10 2022 INZ005>009-012>018-020-022>026-032-033-MIZ078>081-OHZ001-002-004- 005-015-101300- Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke-Pulaski-Marshall- Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN-Miami-Wabash- Huntington-Wells-Grant-Blackford-Cass MI-St. Joseph MI-Branch- Hillsdale-Williams-Fulton OH-Defiance-Henry-Paulding- Including the cities of Elkhart, Goshen, Nappanee, Lagrange, Topeka, Shipshewana, Angola, Fremont, Kendallville, Ligonier, Albion, Auburn, Garrett, Knox, North Judson, Bass Lake, Winamac, Francesville, Medaryville, Plymouth, Bremen, Culver, Rochester, Akron, Warsaw, Winona Lake, Syracuse, Mentone, Columbia City, Tri-Lakes, South Whitley, Fort Wayne, New Haven, Monticello, Monon, Brookston, Logansport, Royal Center, Peru, Grissom AFB, Mexico, Wabash, North Manchester, Huntington, Roanoke, Bluffton, Ossian, Marion, Gas City, Upland, Hartford City, Montpelier, Dowagiac, Cassopolis, Edwardsburg, Marcellus, Sturgis, Three Rivers, White Pigeon, Mendon, Coldwater, Bronson, Hillsdale, Jonesville, Litchfield, Bryan, Edgerton, Wauseon, Archbold, Swanton, Delta, Defiance, Sherwood, Hicksville, Napoleon, Deshler, Liberty Center, Paulding, Antwerp, and Payne 341 AM EDT Wed Aug 10 2022 /241 AM CDT Wed Aug 10 2022/ ...AREAS OF FOG THIS MORNING WITH PATCHY DENSE FOG... Expect areas of fog this morning, with patches of dense fog possible. If travelling, be alert for sudden reductions in visibility. Visibilities should linger around 1 mile for many locations, but in denser fog it could drop to less than one half of a mile. If dense fog is encountered, use your low beams, reduce speed, and increase following distance. Fog should diminish shortly after sunrise. MCD
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 4:06 AM EDT | Small Craft Advisory | IWX | 49 hr |
Nearby
Beach Hazards Statements in Michigan, 2022Beach Hazards Statements in Indiana, 2022Every beach hazards statement in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.